Alert archive / North Carolina / Red Flag Warnings in 2007
Red Flag Warning 6, NWS Raleigh, NC
NWS Raleigh, NC issued this red flag warning at Apr 23, 2007, 9:15 AM EDT for 31 counties in North Carolina. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2007, 9:15 AM EDT (13:15 UTC)
- Expired
- Apr 23, 2007, 9:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Raleigh, NC
All 31 counties
Alamance County, NC, Anson County, NC, Chatham County, NC, Cumberland County, NC, Davidson County, NC, Durham County, NC, Edgecombe County, NC, Forsyth County, NC, Franklin County, NC, Granville County, NC, Guilford County, NC, Halifax County, NC, Harnett County, NC, Hoke County, NC, Johnston County, NC, Lee County, NC, Montgomery County, NC, Moore County, NC, Nash County, NC, Orange County, NC, Person County, NC, Randolph County, NC, Richmond County, NC, Sampson County, NC, Scotland County, NC, Stanly County, NC, Vance County, NC, Wake County, NC, Warren County, NC, Wayne County, NC, Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 45 km from the middle of the area, began a volume at 13:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 1.3 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2402 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -66 m²/s²
- 0-3 km storm-relative helicity
- -55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KRAH 231315 RFWRAH RED FLAG WARNING NATIONAL WEATHER SERVICE RALEIGH NC 915 AM EDT MON APR 23 2007 ...A RED FLAG WARNING HAS BEEN ISSUED FOR TODAY IN CENTRAL NORTH CAROLINA... .GUSTY WINDS...WARM AND DRY AIR...AND VERY DRY FUELS IN THE FORESTS AND FIELDS WILL INCREASE FIRE DANGER TO CRITICAL LEVELS. NCZ007>011-021>028-038>043-073>078-083>086-088-089-240100- /O.UPG.KRAH.FW.A.0004.000000T0000Z-070424T0100Z/ /O.NEW.KRAH.FW.W.0006.070423T1315Z-070424T0100Z/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 915 AM EDT MON APR 23 2007 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM EDT THIS EVENING. THIS UPGRADES THE FIRE WEATHER WATCH FOR TODAY. HIGH PRESSURE TO OUR SOUTH WILL STRENGTHEN SOUTHWESTERLY WINDS TO 15 TO 20 MPH WITH GUSTS UP TO 30 MPH TODAY. TEMPERATURES WILL RISE INTO THE 80S AND RELATIVELY HUMIDITY WILL DROP TO NEAR 20 PERCENT THIS AFTERNOON. MINIMUM FUEL MOISTURE READINGS HAVE DROPPED TO LESS THAN 5 PERCENT IN RECENT DAYS...ESPECIALLY IN THE SANDHILLS REGION. THESE CONDITIONS WILL INCREASE THE THREAT OF RAPIDLY STARTING AND SPREADING WILDFIRES TO CRITICAL LEVELS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ RFG
1 follow-up statement
000 WWUS82 KRAH 240111 RFWRAH RED FLAG WARNING NATIONAL WEATHER SERVICE RALEIGH NC 911 PM EDT MON APR 23 2007 ...RED FLAG WARNING HAS EXPIRED... .BREEZY SOUTHWEST WINDS HAVE SUBSIDED AND RELATIVE HUMIDITY LEVELS HAVE CREPT ABOVE THE CRITICAL LEVELS. THUS THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. CONTINUED DRY AND WARM CONDITIONS AND LACK OF SUBSTANTIAL RAINFALL WILL RESULT IN A HIGH FIRE DANGER THROUGH THURSDAY. NCZ007>011-021>028-038>043-073>078-083>086-088-089-240215- /O.EXP.KRAH.FW.W.0006.000000T0000Z-070424T0100Z/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 911 PM EDT MON APR 23 2007 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. THE WINDS HAVE SUBSIDED AND THE RELATIVE HUMIDITY HAS INCREASED TO LEVELS ABOVE THE CRITICAL THRESHOLD. THUS...THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. WHILE WINDS AND RELATIVE HUMIDITY LEVELS WILL NOT MEET CRITICAL THRESHOLDS THE NEXT FEW DAYS...THE CONTINUED WARM AND DRY CONDITIONS COUPLED WITH EXTREMELY DRY FUELS WILL MAINTAIN A HIGH FIRE DANGER ACROSS CENTRAL NORTH CAROLINA THE NEXT FEW DAYS. NO OUTSIDE BURNING SHOULD BE ATTEMPTED UNTIL A SUBSTANTIAL RAINFALL EVENT HAS OCCURRED. AT THIS TIME...THERE IS A CHANCE OF SHOWERS AND A FEW THUNDERSTORMS THURSDAY NIGHT INTO FRIDAY. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this red flag warning went out at Apr 23, 3:14 AM EDT, 6 hours 1 minute earlier.
Area forecast discussion, Apr 23, 3:14 AM EDT, 6 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 314 AM EDT MON APR 23 2007 .SYNOPSIS... HIGH PRESSURE WILL REMAIN OFF THE SOUTHEAST COAST THROUGH LATE TUESDAY.THIS SYSTEM WILL MOVE EAST WEDNESDAY AS A LOW PRESSURE AREA WITH ITS ASSOCIATED COLD FRONT WORKS ITS WAY EAST FROM TEXAS. A COLD FRONT WILL LINGER JUST NORTH OF THE STATE LATE TUESDAY THROUGH LATE WEDNESDAY. A COLD FRONT WILL THEN WORK ITS WAY ACROSS THE STATE THURSDAY THROUGH FRIDAY... WITH HIGH PRESSURE BUILDING BACK OVER THE REGION SATURDAY. && .SHORT TERM /TODAY THROUGH WEDNESDAY/... AS AN UPPER LEVEL RIDGE MOVES OFF SHORE AND SURFACE HIGH PRESSURE LINGERS OFF THE COAST... WINDS OVER THE AREA WILL BECOME MORE SOUTHWEST AND WEST. WITH LITTLE OR NO CLOUD COVER MAXIMUM RADIATION WILL OCCUR PUSHING THE MERCURY IN THE MID 80S OVER MOST OF THE AREA. MOISTURE WILL INCREASE OVER THE AREA TONIGHT THROUGH WEDNESDAY AS SOUTHWEST FLOW PERSISTS OVER THE REGION. AT THE PRESENT TIME IT LOOKS LIKE THE BOUNDARY ASSOCIATED WITH THE APPROACHING LOW WILL REMAIN FAR ENOUGH NORTH NOT TO THREATEN US WITH MORE THAN AN ISOLATED AFTERNOON SHOWER OR THUNDERSTORM. HIGHS IN THE LOW TO MID 80S TUESDAY AND WEDNESDAY. LOWS IN THE MID 50S TO LOWER 60S. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... MAINLY DRY CONDITIONS WILL PREVAIL THROUGH EARLY THURSDAY. AS THE COLD FRONT APPROACHES AND MOVES ACROSS THE AREA THURSDAY AFTERNOON THROUGH FRIDAY AFTERNOON... THE CHANCE FOR RAIN WILL OVER SPREAD THE REGION. A BOUNDARY WILL LINGER OVER THE EASTERN PORTION OF THE CWA FRIDAY NIGHT... THEN BE PUSHED SOUTHEAST AS HIGH PRESSURE BUILDS IN THE AREA FROM THE NORTH AND NORTHEAST SATURDAY AND SUNDAY. && .AVIATION /06Z-06Z/... SOUTHWEST WINDS WILL BEGIN TO INCREASE TODAY AS HIGH PRESSURE OFF THE COAST OF THE CAROLINAS REMAINS FIRMLY IN PLACE. GUSTS APPROACHING 25 MPH ARE POSSIBLE BY MID AFTERNOON. OTHERWISE CEILINGS AND VISIBILITIES UNLIMITED. && .FIRE WEATHER... AS THE SOUTHWEST FLOW INCREASES OVER THE REGION... DEWPOINTS WILL RISE DURING THE AFTERNOON... HOWEVER COMBINED WITH HIGHS IN THE MID 80S... RELATIVE HUMIDITY VALUES WILL STILL BE AROUND 25%. THE EARLY MORNING SOUNDINGS INDICATED WINDS THROUGH 700MB A LITTLE WEAKER THAN EARLIER RUNS. ALTHOUGH WE WILL MORE THAN LIKELY MEET THE RH CRITERIA FOR A RED FLAG WARNING... THE MID VALUES MAY NOT BE MET. THE FIRE WEATHER WATCH WILL BE CONTINUED UNTIL FURTHER DISCUSSION WITH THE FOREST SERVICE LATER THIS MORNING. && .RAH WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM 9 AM EDT THIS MONDAY MORNING THROUGH THIS EVENING FOR NCZ007>011-021>028-038>043-073>078-083>086-088-089. && SYNOPSIS...RHJ SHORT TERM...RHJ LONG TERM...RHJ AVIATION...RLH FIRE WEATHER...RHJ
Hazardous weather outlook, Apr 23, 6:15 AM EDT, 3 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 615 AM EDT MON APR 23 2007 NCZ007>011-021>028-038>043-073>078-083>086-088-089-241015- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 615 AM EDT MON APR 23 2007 ...FIRE WEATHER WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FIRE WEATHER WATCH WIND GUSTS TO NEAR 25 MPH WILL BE POSSIBLE DURING THE AFTERNOON. UNDER SUNNY SKIES...TEMPERATURES WILL WARM INTO THE 80S AND RELATIVE HUMIDITY WILL RANGE BETWEEN 20 AND 25 PERCENT. THESE CONDITIONS WILL COMBINE WITH DRY FUELS TO INCREASE THE FIRE DANGER TO NEAR CRITICAL LEVELS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RHJ
In the hours before
Special weather statement, Apr 23, 4:55 AM EDT, 4 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 455 AM EDT MON APR 23 2007 NCZ007>011-021>028-038>043-073>078-083>086-088-089-231000- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG... NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO... RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY... SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO... ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON 455 AM EDT MON APR 23 2007 ...FIRE DANGER INCREASES TO NEAR CRITICAL LEVELS ACROSS CENTRAL NORTH CAROLINA ON MONDAY... HIGH PRESSURE EAST OF THE AREA WILL ALLOW WINDS TO INCREASE FROM THE SOUTHWEST AND BECOME GUSTY ACROSS CENTRAL NORTH CAROLINA. WIND GUSTS TO NEAR 25 MPH WILL BE POSSIBLE DURING THE AFTERNOON. UNDER SUNNY SKIES...TEMPERATURES WILL WARM INTO THE 80S AND RELATIVE HUMIDITY WILL RANGE BETWEEN 20 AND 25 PERCENT. SURFACE FUELS HAVE BECOME VERY DRY ONCE AGAIN AND WITH THESE WEATHER CONDITIONS... THE THREAT OF RAPIDLY STARTING AND SPREADING WILDFIRES WILL INCREASE. OUTDOOR BURNING SHOULD BE POSTPONED UNTIL THE FIRE DANGER HAS SUBSIDED. RHJ
Nearby
Red Flag Warnings in North Carolina, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.